Alert archive / Florida / Rip Current Statements in 2023
Rip Current Statement 10, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this rip current statement at Jun 20, 2023, 8:18 AM EDT for 6 counties in Florida. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2023, 8:18 AM EDT (12:18 UTC)
- Expired
- Jun 21, 2023, 8:00 PM EDT
- In force
- 36 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Hillsborough County, FL, Lee County, FL, Manatee County, FL, Pinellas County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 44 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 0.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1770 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
706 WHUS42 KTBW 201218 CFWTBW Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 818 AM EDT Tue Jun 20 2023 FLZ050-151-155-160-162-165-220000- /O.NEW.KTBW.RP.S.0010.230620T1218Z-230622T0000Z/ Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee- 818 AM EDT Tue Jun 20 2023 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Pinellas, Coastal Hillsborough, Coastal Manatee, Coastal Sarasota, Coastal Charlotte and Coastal Lee Counties. * WHEN...Through Wednesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this rip current statement went out at Jun 20, 7:50 AM EDT, 28 minutes earlier.
Area forecast discussion, Jun 20, 7:50 AM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
750 AM EDT Tue Jun 20 2023
...New AVIATION...
.AVIATION...
(12Z TAFS)
Issued at 748 AM EDT Tue Jun 20 2023
Mainly VFR conditions for all sites this morning with brief MVFR
possible with spotty showers or lower morning CIGs. The rest of
the day, higher uncertainty than normal regarding thunderstorm
timing and placement. Generally speaking, higher TSRA chances for
northern sites this afternoon with drier conditions for terminals
in SWFL. Otherwise, gusty southwesterly winds through the day,
diminishing during the overnight hours. Lower rain chances
overnight with VCSH chances increasing again for TPA towards the
end of the period.
&&
.SHORT TERM (TDY-WED)...
Issued at 430 AM EDT Tue Jun 20 2023
There is some action visible on radar as the first round of
convection begins to make its way into the Nature Coast.
Synoptically, the pattern remains the same with upper level trough
sliding down into the Deep South over the next few days. At the
surface, high pressure remains across the Florida Straits keeping
west to southwest flow in place.
For today, showers and storms should fill in across most areas,
especially along and north of the I-4 corridor through the
morning. This will be supported by the ample moisture available,
upper level support and expected instability. Some guidance, at
this time, brings pockets of drier air over the southern portions
of the CWA that could limit how much convection develops today.
Otherwise, there should be plenty of fuel to work with areas
elsewhere. A second round of storms is possible this afternoon
over the same locations in central and northern areas of the
state. The main concern with these storms will be damaging winds,
but small hail could be supported by stronger storms given the
500mb temps.
On Wednesday, similar pattern should be in place, except higher
moisture should be present. Afternoon high temperatures range
from the mid 80s to near 90 degrees through the period. Triple
digits heat indices are anticipated during this time, so stay
hydrated!
&&
.LONG TERM (THU-MON)...
Issued at 430 AM EDT Tue Jun 20 2023
Later in the week and into the weekend, guidance continues to
support a parade of disturbances moving across the region. If tis
materializes, showers and storms won't leave the forecast and
west to southwest winds would likely remain in place. PWAT values
to increase significantly during the weekend as upper level
disturbance approaches the Peninsula. This would just allow
greater coverage area-wide. In terms of temperatures, highs remain
near 90 degrees and overnight lows in the 70s.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 88 77 88 79 / 70 70 80 50
FMY 91 78 92 78 / 50 40 60 40
GIF 89 74 89 73 / 70 60 80 40
SRQ 89 77 90 78 / 60 60 80 50
BKV 88 72 89 72 / 80 70 90 50
SPG 87 79 87 79 / 70 60 80 50
&&
Sea Breeze Thunderstorm Regime For Tuesday: 5
Sea Breeze Thunderstorm Regime For Wednesday: 5
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
AVIATION...ADavis
PREVIOUS DISCUSSION...Delerme
DECISION SUPPORT/UPPER AIR/CLIMATE...Flannery/GiarratanaIn the hours before
Special weather statement, Jun 20, 6:05 AM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
605 AM EDT Tue Jun 20 2023
FLZ239-201030-
Inland Levy FL-
605 AM EDT Tue Jun 20 2023
...A strong thunderstorm will impact portions of northeastern Levy
County through 630 AM EDT...
At 605 AM EDT, Doppler radar was tracking a strong thunderstorm over
East Bronson, or near Bronson, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Williston, Bronson, Williston Highlands, East Bronson, and Williston
Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2954 8265 2954 8256 2948 8255 2948 8241
2923 8241 2921 8246 2922 8253 2920 8254
2946 8277 2955 8266
TIME...MOT...LOC 1005Z 240DEG 31KT 2942 8258
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWSpecial weather statement, Jun 20, 6:32 AM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
632 AM EDT Tue Jun 20 2023
FLZ139-239-201130-
Coastal Levy FL-Inland Levy FL-
632 AM EDT Tue Jun 20 2023
...Strong thunderstorms will impact portions of Levy County through
730 AM EDT...
At 632 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Trenton to Manattee Road to 8 miles west of
Fowlers Bluff. Movement was east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Williston, Chiefland, Bronson, Williston Highlands, East Bronson,
Fowlers Bluff, Andrews, Williston Municipal Airport, Manattee Road,
Fanning Springs, Otter Creek, and Manatee Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2932 8314 2932 8312 2935 8306 2937 8307
2940 8302 2945 8301 2947 8298 2954 8298
2956 8295 2959 8294 2958 8278 2956 8275
2957 8266 2954 8265 2954 8256 2948 8255
2948 8241 2933 8240 2921 8285 2929 8317
TIME...MOT...LOC 1032Z 279DEG 19KT 2961 8281 2950 8291 2936 8315
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWSpecial weather statement, Jun 20, 8:07 AM EDT, 11 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
807 AM EDT Tue Jun 20 2023
FLZ239-201245-
Inland Levy FL-
807 AM EDT Tue Jun 20 2023
...A strong thunderstorm will impact portions of east central Levy
County through 845 AM EDT...
At 807 AM EDT, Doppler radar was tracking a strong thunderstorm over
Williston Highlands, or near Williston, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Williston, Williston Highlands, and Williston Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2922 8240 2922 8253 2921 8254 2921 8263
2938 8268 2943 8241
TIME...MOT...LOC 1207Z 265DEG 18KT 2931 8252
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:33 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 37 min |
| Jun 19, 9:10 PM EDT | Special Weather Statement | TBW | Polk | 35 min |
| Jun 20, 6:05 AM EDT | Special Weather Statement | TBW | Levy | 25 min |
| Jun 20, 6:27 AM EDT | Areal Flood Advisory | TBW | Levy | 2 hr |
| Jun 20, 6:32 AM EDT | Special Weather Statement | TBW | Levy | 58 min |
| Jun 20, 8:07 AM EDT | Special Weather Statement | TBW | Levy | 38 min |
| Jun 20, 9:01 AM EDT | Special Weather Statement | TBW | Levy | 29 min |
| Jun 20, 9:26 AM EDT | Areal Flood Warning | TBW | Levy | 2 hr |
| Jun 20, 10:10 AM EDT | Flash Flood Warning | TBW | Levy | 95 min |
| Jun 20, 12:53 PM EDT | Special Weather Statement | TBW | Osceola | 37 min |
| Jun 20, 1:30 PM EDT | Special Marine Warning | TBW | 90 min | |
| Jun 20, 1:43 PM EDT | Special Weather Statement | TBW | Highlands | 47 min |
| Jun 20, 2:09 PM EDT | Severe Thunderstorm Warning | TBW | Highlands | 35 min |
| Jun 20, 2:14 PM EDT | Special Marine Warning | TBW | 46 min | |
| Jun 20, 2:32 PM EDT | Special Weather Statement | TBW | Citrus, Hernando, Pasco, Sumter | 28 min |
| Jun 20, 2:45 PM EDT | Special Weather Statement | TBW | Highlands | 30 min |
| Jun 20, 2:59 PM EDT | Special Weather Statement | TBW | Citrus, Hernando, Hillsborough, Pasco, Sumter | 31 min |
| Jun 20, 3:31 PM EDT | Special Weather Statement | TBW | Sumter | 29 min |
| Jun 20, 3:35 PM EDT | Areal Flood Advisory | TBW | Highlands | 85 min |
| Jun 20, 3:53 PM EDT | Special Weather Statement | TBW | Polk | 37 min |
| Jun 20, 4:04 PM EDT | Special Weather Statement | TBW | Levy | 41 min |
| Jun 20, 5:02 PM EDT | Special Weather Statement | TBW | Levy | 28 min |
| Jun 20, 6:08 PM EDT | Special Weather Statement | TBW | Highlands | 22 min |
| Jun 20, 7:31 PM EDT | Special Weather Statement | TBW | DeSoto | 44 min |
Nearby
Rip Current Statements in Florida, 2023Every rip current statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.